Tennessee, 2007

Hail and Damaging Wind in Tennessee, February 20 to 21, 2007

February 20 to 21, 2007 · NWS OHX · 6 events in 3 counties and zones

Nocturnal thunderstorms produced some large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Nocturnal thunderstorms produced some large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 20, 5:35 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 20, 5:35 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CST TUE FEB 20 2007

.DISCUSSION...
WATCH PRODUCT SENT AND ZONES UPDATED FOR SVR TSTM WATCH NUMBER
26...WHICH IS IN EFFECT FOR SOME OF OUR WESTERN COUNTIES. ONE NEW
ZONE CREATED TO ACCOUNT FOR THE WATCH. MAIN THREAT WILL BE THE
POTENTIAL FOR DAMAGING WINDS. WATCH IS VALID UNTIL 06Z. MAY BE
TOWARD THE 03Z-04Z TIME FRAME BEFORE OUR COUNTIES WILL BE UNDER THE
GUN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 20, 4:50 AM CST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CST TUE FEB 20 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-211130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
450 AM CST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD
FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING
THE CHANCE OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY
NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP
AS A COLD FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND
SUNDAY MORNING.

04

In the hours before

Special weather statement, Feb 20, 8:23 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CST TUE FEB 20 2007

TNZ005-210320-
STEWART-
823 PM CST TUE FEB 20 2007

...A STRONG THUNDERSTORM WILL BE APPROACHING STEWART COUNTY FROM THE
WEST...

AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 35 MILES WEST NORTHWEST OF DOVER TENNESSEE...
AND MOVING EAST AT 30 MPH.

THIS STORM SHOULD MOVE INTO THE NORTHWEST PART OF THE COUNTY AROUND
OR SHORTLY AFTER 9 PM CST.

PEOPLE IN STEWART COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IF THIS STORM DOES NOT WEAKEN AS IT APPROACHES...MARBLE SIZE HAIL OR
LARGER ALONG WITH WIND GUSTS FROM 30 TO 40 MPH CAN BE EXPECTED WITH
ITS PASSAGE.

STEIGERWALDT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Stewart

When
February 20, 9:00 PM CST
Where
Stewart County, 8 mi NNW of Dover
Measured
0.75 in hail
Reported by
Public
Coordinates
36.587, -87.885

Bumpus Mills Marina reported ground was white and covered with hail.

Hail, Stewart

When
February 20, 9:15 PM CST
Where
Stewart County, Bumpus Mills
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.600, -87.820

Sheriff's office reported quarter size hail.

Hail, Montgomery

When
February 20, 9:45 PM CST
Where
Montgomery County, 3 mi N of Clarksville
Measured
0.75 in hail
Reported by
Public
Coordinates
36.573, -87.350

Thunderstorm Wind, Montgomery

When
February 20, 9:45 PM CST
Where
Montgomery County, 0.7 mi N of Clarksville
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
36.540, -87.350

An eight-year-old Bradford pear tree was blown down at 764 Robb Avenue in Clarksville.

Hail, Sumner

When
February 21, 12:25 AM CST
Where
Sumner County, Gallatin
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.400, -86.450

Golf ball size hail reported by trained spotter.

Hail, Sumner

When
February 21, 12:26 AM CST
Where
Sumner County, Gallatin
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.400, -86.450

Nickel size hail reported in Gallatin.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11777, 11780, 11853, 11860, 11854, 11855.